Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 132, NWS Tulsa, OK

May 24, 2016Creek County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2016, 6:16 PM CDT for Creek County, Okmulgee County, Oklahoma. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 6:16 PM CDT (23:16 UTC)
Expired
May 24, 2016, 7:00 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Creek County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:17 PM CDTTSTM WND GST 653 W Mounds, OK
May 24, 6:30 PM CDTTSTM WND DMGMounds, OKLARGE TREE LIMB DOWNED. TIME ESTIMATED VIA RADAR.
May 24, 6:31 PM CDTHAIL 1Mounds, OK
May 24, 6:34 PM CDTTSTM WND GST 664 W Hectorville, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 4:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WUUS54 KTSA 242316
SVRTSA
OKC037-111-250000-
/O.NEW.KTSA.SV.W.0132.160524T2316Z-160525T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
  SOUTHEASTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 700 PM CDT

* AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  SLICK...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KIEFER...                         BEGGS...
  MOUNDS...                         SLICK...
  PRESTON...                        LIBERTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3599 9603 3586 9603 3586 9598 3570 9593
      3564 9628 3564 9633 3580 9640
TIME...MOT...LOC 2316Z 248DEG 25KT 3575 9628 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
112 
WWUS54 KTSA 242349
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT TUE MAY 24 2016

OKC037-242359-
/O.CAN.KTSA.SV.W.0132.000000T0000Z-160525T0000Z/
CREEK OK-
649 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CREEK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3585 9619 3586 9598 3570 9593 3566 9619
TIME...MOT...LOC 2349Z 248DEG 25KT 3584 9602 

$$

OKC111-250000-
/O.CON.KTSA.SV.W.0132.000000T0000Z-160525T0000Z/
OKMULGEE OK-
649 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN OKMULGEE COUNTY...

AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF MOUNDS...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BEGGS...                          PRESTON...
LIBERTY...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3585 9619 3586 9598 3570 9593 3566 9619
TIME...MOT...LOC 2349Z 248DEG 25KT 3584 9602 

HAIL...1.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:02 PM CDT, 14 minutes earlier.

Area forecast discussion, May 24, 6:02 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
602 PM CDT TUE MAY 24 2016

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

RVS is the most likely terminal to be affected by TSRA in the
first few hours of the valid TAF period, with other terminals
unlikely to be impacted directly. The ongoing activity will be
close enough to TUL, though, that will still carry a VCTS, with
no visibility or ceiling restriction. Additional scattered TSRA
may develop and affect the E OK terminals late tonight and into
early tomorrow as well. MVFR ceilings should affect all terminals
from late tonight through much of the day tomorrow, with a gradual
improvement expected during the afternoon.

&&

.PREV DISCUSSION... /ISSUED 255 PM CDT TUE MAY 24 2016/

DISCUSSION...
Scattered thunderstorms have developed this afternoon in the
vicinity of a decaying outflow boundary that extends from
northeast Oklahoma into north-central Oklahoma. Thunderstorms
have also developed across northwest Arkansas in response to an
MCV migrating across that area. These storms are forming in a
very unstable and weakly sheared environment. Could see damaging
winds to around 70 mph and large hail with these storms. The tornado
threat is low especially along the outflow boundary. This activity
is expected to diminish around sunset. Additional thunderstorms are
expected to develop later this afternoon and evening across western
Oklahoma and western Kansas. This activity could move into eastern
Oklahoma during the overnight hours and also pose a damaging wind
and hail threat. This activity would persist in the morning hours
Wednesday across far eastern Oklahoma and western Arkansas.

The chances of showers and thunderstorms decrease some on Wednesday with
no real focus for development. Since the airmass will not be changing
much could see some scattered afternoon and evening thunderstorms in
the unstable and weakly capped environment. The chances of thunderstorms
increase Thursday night into Friday as a more significant upper level
shortwave moves out of the southwest and across the plains. This could
occur in the two rounds of thunderstorms, one Thursday night and one
on Friday afternoon. Severe weather will be possible with each round
with large hail and damaging winds the main concern. However, the
threat for tornadoes will also be a concern especially on Friday.

Storm chances diminish over the Holiday weekend. However, they do increase
into the chance range on Monday as a shortwave in the southwesterly flow
aloft moves across the southern plains.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, May 24, 5:00 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE MAY 24 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE MAY 24 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...EAST CENTRAL OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...MAINLY EAST CENTRAL OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS BETWEEN STILLWATER AND TULSA
LATE THIS AFTERNOON WILL CONTINUE TO MOVE AND DEVELOP SOUTHEAST INTO
EASTERN OKLAHOMA THROUGH THE EVENING HOURS. INSTABILITY AND SHEAR ARE
SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
DAMAGING WINDS AND LARGE HAIL.

A LIMITED TORNADO THREAT WILL EXIST AS WELL...ESPECIALLY WITH ANY
STORM THAT INTERACTS WITH THE WEAK SURFACE BOUNDARY CURRENTLY
DRAPED ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA.

ADDITIONAL STRONG TO SEVERE STORMS ALONG THE DRY LINE WELL TO OUR
WEST MAY EVENTUALLY MOVE INTO PARTS OF EASTERN OKLAHOMA LATER TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
DAILY THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK INTO THE WEEKEND.
INSTABILITY WILL REMAIN HIGH ACROSS THE SOUTHERN PLAINS...SUPPORTING
PERIODIC CHANCES FOR AT LEAST ISOLATED SEVERE WEATHER. HOWEVER...THE
FOCUS FOR MORE WIDESPREAD SEVERE WEATHER WILL REMAIN WEST AND
NORTH OF THE AREA THROUGH THURSDAY. A STRONGER STORM SYSTEM WILL
MOVE THROUGH THE AREA FRIDAY...RAISING THE POTENTIAL FOR MORE
WIDESPREAD SEVERE WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 24, 2:38 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT TUE MAY 24 2016

ARZ002-011-242015-
MADISON AR-CARROLL AR-
238 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND EASTERN
CARROLL COUNTIES UNTIL 315 PM CDT...

AT 238 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF ROBERSON HOLLOW TO 4 MILES
NORTHEAST OF KINGSTON. MOVEMENT WAS EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREEN FOREST...                   RUDD...
RULE...                           CARROLLTON...
OSAGE...                          KINGSTON...
BLUE EYE...                       DELMAR...
DRYFORK...                        CONNOR...
DENVER...                         COIN...

LAT...LON 3612 9348 3608 9348 3608 9345 3604 9345
      3605 9356 3649 9348 3650 9345 3650 9330
      3612 9330
TIME...MOT...LOC 1938Z 253DEG 16KT 3645 9334 3608 9345
Local storm report, May 24, 4:31 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             5 SW MARAMEC            36.19N 96.74W
05/24/2016  E1.00 INCH       PAWNEE             OK   AMATEUR RADIO

&&

SFP
Special weather statement, May 24, 4:44 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT TUE MAY 24 2016

OKZ060-066-067-070-242230-
MUSKOGEE OK-TULSA OK-WAGONER OK-OKMULGEE OK-
444 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKMULGEE...
SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE AND SOUTHEASTERN TULSA
COUNTIES UNTIL 530 PM CDT...

AT 443 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF OKMULGEE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BROKEN ARROW...                   OKMULGEE...
BIXBY...                          HASKELL...
MORRIS...                         STONEBLUFF...
BALD HILL...                      PRESTON...
CHOSKA...                         HECTORVILLE...
LEONARD...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3554 9587 3565 9605 3598 9585 3583 9557
TIME...MOT...LOC 2143Z 213DEG 24KT 3567 9591
Local storm report, May 24, 5:13 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND GST     DRUMRIGHT               35.99N 96.60W
05/24/2016  E60 MPH          CREEK              OK   TRAINED SPOTTER

            RELAYED VIA AMATEUR RADIO.

&&

KAH
Local storm report, May 24, 5:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             5 NE BRISTOW            35.88N 96.33W
05/24/2016  E2.00 INCH       CREEK              OK   BROADCAST MEDIA

&&

PBS
Local storm report, May 24, 6:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     BRISTOW                 35.83N 96.39W
05/24/2016                   CREEK              OK   BROADCAST MEDIA

            TREES DOWN AT TURNPIKE ENTRANCE AT BRISTOW... RAMP
            PARTIALLY BLOCKED. DAMAGE TO ONE HOME.

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:55 PM CDTSpecial Weather StatementTSALatimer35 min
May 23, 8:12 PM CDTSpecial Weather StatementTSALeFlore33 min
May 24, 11:17 AM CDTSpecial Weather StatementTSAOttawa28 min
May 24, 2:44 PM CDTSevere Thunderstorm WarningTSAPawnee46 min
May 24, 3:26 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
May 24, 3:52 PM CDTSevere Thunderstorm WarningTSAPawnee38 min
May 24, 4:23 PM CDTSevere Thunderstorm WarningTSAPawnee37 min
May 24, 4:40 PM CDTSevere Thunderstorm WarningTSACreek65 min
May 24, 4:44 PM CDTSpecial Weather StatementTSAOkmulgee46 min
May 24, 4:57 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee29 min
May 24, 5:13 PM CDTSevere Thunderstorm WarningTSACreek62 min
May 24, 5:21 PM CDTTornado WarningTSACreek24 min
May 24, 5:38 PM CDTTornado WarningTSACreek13 min
May 24, 5:52 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa53 min
May 24, 6:38 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.